Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Induced automorphisms and simple approximations


Author: Geoffrey R. Goodson
Journal: Proc. Amer. Math. Soc. 54 (1976), 141-145
DOI: https://doi.org/10.1090/S0002-9939-1976-0390171-4
MathSciNet review: 0390171
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: A class of ergodic, measure preserving invertible point transformations, which are said to admit simple approximations is defined below. If $ T$ is an automorphism which admits a simple approximation, conditions are given on a set $ A$ so that the induced automorphisms $ {T^A}$ and $ {T_A}$ again admit simple approximations.


References [Enhancements On Off] (What's this?)

  • [1] J. R. Baxter, A class of ergodic transformations having simple spectrum, Proc. Amer. Math. Soc. 27 (1971), 275-279. MR 43 #2187. MR 0276440 (43:2187)
  • [2] R. V. Chacon and T. Schwartzbauer, Commuting point transformations, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 11 (1969), 277-287. MR 39 #2939. MR 0241600 (39:2939)
  • [3] S. Kakutani, Induced measure preserving transformations, Proc. Imp. Acad. Tokyo 19 (1943), 635-641. MR 7, 255. MR 0014222 (7:255f)
  • [4] -, Examples of ergodic measure preserving transformations which are weakly mixing but not strongly mixing, Lecture Notes in Math., vol. 318, Springer-Verlag, Berlin and New York, 1973, pp. 143-149. MR 0396911 (53:771)
  • [5] T. Schwartzbauer, Automorphisms that admit of approximations by periodic transformations, Ph.D. Thesis, University of Minnesota, 1968.


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0390171-4
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society